Prednisone

Discussion in 'Fibromyalgia Main Forum' started by Tigger57, Oct 12, 2005.

  1. Tigger57

    Tigger57 New Member

    I've been on prednisone since last Friday and it seems to have helped with a number of problems... my sinuses aren't draining into my throat (gross, I know), I'm not hurting as much, and I seem less foggy.

    The one thing that has been going on is I've been shaking non-stop since last week. I thought it was from the chronic stress and fear that I've had. Someone told me today that the prednisone I'm taking could be making my Armour thyroid med work "too" well because prednisone works on the adrenal glands.

    She advised me to stop my thyroid med tomorrow and see if I feel better or worse. I forgot that one could effect the other.

    Tigger
  2. Tigger57

    Tigger57 New Member

    I'm only on it for 3 weeks and decreasing the amount every 2 days. I was on a very high amount, but am coming down.

    I knew about the side effects because I had taken it in the past. I'm dealing with them, I couldn't deal with the way I felt before.

    Thank you though, I appreciate your concern. It was time for us to take a desparate measure. I had to break the cycle of the non-stop flare.
    Tigger
  3. Flaxen

    Flaxen New Member

    Love your name(sentimental value/sister who died)...anyway I just finished a medrol pack(prednisone) and took the last one today(4 mg)..So far, so good.I was red and a little shaky..I hope this lasts...very skeptical..don't do anything strenuous for awhile, especially if you are coming out of a flare..i overdid it the other day and ...whew!!! Pain all over...pace yorself...it is not good for long term..but it is helpful..avoid sources of infection too.Flaxen
  4. Empower

    Empower New Member

    I know when I was taking Armour thyroid, I was on too high a dose, and would sweat profusely and felt like I was on speed

    You need to talk to your doctor - I wouldn't just arbitrarily stop taking a pill
  5. fibromaster

    fibromaster New Member

    Yes you should stop you thyroid meds for 1-5 days before restarting your Armour Thyroid at a lower dose so that you don't get hyper symptoms.
    I took hydrocortisone 10 mg for 7 months and it made a big difference in how I felt.
  6. Grandma6

    Grandma6 New Member

    Hey tigger57,

    I wouldn't advise stopping your thyrois meds until you talk to your doctor. I take prednisone every so often when I am in a major flare-up but my doctor has always told me that he will only let me take it a few times a year. And when I go on it I do the 7-day thing where I take 7 pills the first day, the 6-5-4-3-2-1 each day until all taken. Now there has been a few times that my flare-up is still intense and he'll put me on another 7-day round right away and there are times when instead of the pills he'll give me a prednisone shot.

    I have always heard that you are not suppose to take prednisone very often and I always swell up and really feel worse before I get to feeling better with it.

    My Mom had thyroid cancer when I was younger and had her thyroid removed and if she ever went any length of time without her throid medicine she would get real sluggish. It was like she had a mental disability. This is why I wouldn't want you to stop your meds until you talk to your doctor. Really this is true of any medication that you are on.

    Good Luck,
    Grandma6
  7. libra55

    libra55 New Member

    The pred gives me the shakes, too. I try and take it early enough in the morning with a meal, so maybe by mid-day the shakes have worked themselves out of my system.

    It also makes me sweat, profusely. Does it do that to you?

    Michelle
  8. Tigger57

    Tigger57 New Member

    I did stop the Armour. I don't see a huge difference, but I do see some.

    Michelle, yes!!! I was sweating up a storm, which is very strange because I don't usually sweat at all. I couldn't figure out what was happening. Thanks for explaining that one.

    I was way to hyper to stay on the Armour right now. As the prednisone tapers off, I'm suppose to watch for symtoms of hypo coming back then start the Armour 1/2 to 1 grain at a time.
    Thanks,
    Tigger
  9. spasco

    spasco New Member

    give you the shakes. I do not advise that you stop your meds until you talk to your dr. You may do more harm than good. I'm not on any thyroid meds, but I shake like a Parkinson's patient when I'm on Pred.

    God bless! Stephanie
  10. Lexied

    Lexied New Member

    I don't mean to scare you but PLEASE don't take any more PREDISONE!!! I don't know how long you've been taking it, but you might have to taper off of it. The constant shaking you describe is one of the MANY side-effects of
    Prednisone. I have taken it before and my heart felt like it was beating out of my chest. The reason I'm so afraid of it is because it gave my husband DIABETIES!! He is 6' tall, skinny as a rail, and was a great condition until he started taking Prednisone for a pinched nerve. Six months after he stopped taking it, his problems began and now he has diabeties. I KNOW Prednisone did it... so it's just scary to me when someone says they take it.

    God Bless You & I hope I haven't overstepped.

    Lex
  11. WoodstocksMusic

    WoodstocksMusic New Member

    up until my prednisone I was healthy planing 3 round of golf a week, working 50 or more hours a week and running like wild fire to keep up with my kids.

    After the week on prednisone I slowly fell apart.

    it started with the week of insomnia, ended in sweats, shaking like a leaf, feelings of paranoia, gawd the list just goes on and on.

    I took it once for a week for lower back pains and I was fine...slept fine and got over my lower back pains...a month later I got into poision ivy cleaning out my flower beds and my doctor prescribed the prednisone again for a week...same dosage... that time I came apart at the seams.

    6 months later I had to quit my job because I could no longer function.... another 6 months and I was bed ridden 20 hours a day.

    I spent over a year crawling from my bed to my couch and my house fell apart and I missed all my kids sports activities.

    I finally wound up at the doctors office telling him I was sick and tired of being sick and tired all the time... a few hundred tests later, and a review of my last 2 years of office visits and he said he was afraid that I had fibromyalgia!

    now 4 years later I confer with him that I do indeed have FM and probably undiagnosed CFS as well.

    However a diagnosis is the lest of ones concerns with these DD's. I spent the next 4 years (to this present date) researching and have come a long way from my bed ridden days... but I am no where near able to return to a full time job.

    Back to my point..... PREDNISONE will destroy you if your not careful with it.

    Be careful Tigger...please be careful.
  12. Kay31

    Kay31 Member

    Hi Tigger,

    I've taken predisone on and off over the years. Before CFD and FM I would fly around the office like Peter Pan....so hyper. Now take 3-4 mg. per day for my Polymyalgia. Just thought I'd add another myalgia to my list!